Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 421, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 3, 2012, 5:52 PM CDT for Conway County, Faulkner County, Van Buren County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 5:52 PM CDT (22:52 UTC)
- Expired
- Sep 3, 2012, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:16 PM CDT | TSTM WND DMG | Damascus, AR | TRAINED SPOTTER REPORTED LARGE LIMBS WERE DOWN AT HIS HOUSE IN DAMASCUS. ONE LIMB FELL ON HIS HOUSE AND CAUSED MINOR DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS54 KLZK 032252
SVRLZK
ARC029-045-141-032330-
/O.NEW.KLZK.SV.W.0421.120903T2252Z-120903T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 630 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF WHIPPLE...OR 9 MILES SOUTHWEST OF CLINTON...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHIPPLE... TWIN GROVES... GUY...
GREENBRIER... DAMASCUS... SOUTHSIDE...
FORMOSA... CULPEPPER... BEE BRANCH...
SODA VALLEY... REPUBLICAN... RABBIT RIDGE...
OLD TEXAS... GRAVESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3542 9225 3536 9224 3521 9240 3547 9257
3552 9252
TIME...MOT...LOC 2252Z 311DEG 9KT 3546 9251
$$
511 follow-up statement
397
WWUS54 KLZK 032311
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT MON SEP 3 2012
ARC029-032321-
/O.CAN.KLZK.SV.W.0421.000000T0000Z-120903T2330Z/
CONWAY AR-
611 PM CDT MON SEP 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONWAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
LAT...LON 3542 9225 3536 9224 3521 9240 3539 9249
3543 9248 3546 9245
TIME...MOT...LOC 2311Z 311DEG 9KT 3541 9245
$$
ARC045-141-032330-
/O.CON.KLZK.SV.W.0421.000000T0000Z-120903T2330Z/
FAULKNER AR-VAN BUREN AR-
611 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VAN BUREN AND NORTH CENTRAL FAULKNER COUNTIES UNTIL 630 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHIPPLE...OR 11 MILES SOUTH OF CLINTON...MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
WHIPPLE... TWIN GROVES... GUY...
GREENBRIER... DAMASCUS... SOUTHSIDE...
SODA VALLEY... REPUBLICAN... RABBIT RIDGE...
OLD TEXAS... GRAVESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3542 9225 3536 9224 3521 9240 3539 9249
3543 9248 3546 9245
TIME...MOT...LOC 2311Z 311DEG 9KT 3541 9245
$$
51What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT MON SEP 3 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CLEAR CONDITIONS CURRENTLY PREVAIL ACROSS THE FORECAST AREA. HEAT INDEX VALUES RANGE FROM 105 10 110 ACROSS THE SOUTHERN 2/3 OF THE FORECAST AREA. SIMILAR CONDITIONS ARE EXPECTED FOR TUESDAY AFTERNOON. SEVERAL ROUNDS OF CONVECTIVE COMPLEXES ARE EXPECTED TO FORM AND MOVE EAST ACROSS THE CENTRAL PLAINS DURING THIS PERIOD...WHICH COULD AFFECT EXTREME NORTHERN SECTIONS OF THE CWA A SLIGHTLY MORE PRONOUNCED CHANCE FOR CONVECTION APPEARS LATE IN THE PERIOD...AS A COLD FRONT APPROACHES FROM THE NORTH. A MUCH MORE SUBSTANTIAL FRONT WILL CLOSELY FOLLOW... && .LONG TERM...SUNDAY THROUGH MONDAY ...FALL-LIKE WEATHER LOOKS TO BE IN STORE FOR ARKANSAS THIS COMING WEEKEND. BY FRI MORNING...UPPER LEVEL FLOW ACROSS THE CONUS WILL HAVE TRANSITIONED TO A MORE ZONAL PATTERN WITH A MUCH LESS PRONOUNCED UPPER RIDGE OVER THE SOUTHWEST CONUS. MOVING INTO THE WEEKEND A STRONG UPPER TROUGH WILL CARVE OUT A HOME ACROSS THE EASTERN HALF OF THE UNITED STATES THANKS TO A STRONG UPPER WAVE MOVING SOUTH OUT OF THE NRN ROCKIES AND ACROSS THE PLAINS. THIS WILL LEAVE ARKANSAS BENEATH NORTHERLY UPPER LEVEL FLOW SUNDAY...AND MONDAY TO A LESSER EXTENT. AT THE SURFACE...A STALLED COLD FRONT WILL LINGER IN THE NRN HALF OF THE STATE FRIDAY...THEN PUSH THROUGH EARLY SATURDAY. WILL HAVE AT LEAST A CHANCE OF SHOWER/TSTMS BOTH FRI AND SAT...THOUGH THE BEST CHANCES WILL BY FAR BE LATE FRI NIGHT AND SAT AS STRONG UPPER ENERGY PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS. AS PREVIOUS SHIFT MENTIONED...MODELS ARE HINTING AT GOOD RAINFALL AMOUNTS WITH THE STALLED FRONT THU NIGHT AND FRI...THEN ANOTHER GOOD CHUNK OF RAINFALL LATE FRI NIGHT AND SAT AS THE FRONT PUSHES THROUGH. CURRENTLY MODELS ARE NOT PREDICTING ENOUGH PRECIPITATION TO PRODUCED WIDESPREAD FLOODING...BUT WILL NEED TO MONITOR THIS AS THE WEEK GOES ON AS THE FRONT WILL BE IN THE REGION FOR OVER 24HRS. FINALLY...FALL-LIKE WEATHER IS IN STORE FOR THE WEEKEND. AFOREMENTIONED COLD FRONT WILL USHER IN AN AIR MASS THAT WILL PRODUCE HIGHS IN THE UPPER 70S TO LOW 80S ON SUN AND MON. OVERNIGHT LOWS IN THE 50S CAN BE EXPECTED SAT AND SUN NIGHTS...WITH SOME LOCATIONS UP NORTH POSSIBLY FALLING INTO THE UPPER 40S. THIS WILL BE A WELCOME CHANGE INDEED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 98 74 97 / 10 10 20 30 CAMDEN AR 76 102 75 100 / 0 10 10 20 HARRISON AR 71 99 72 95 / 0 20 20 30 HOT SPRINGS AR 76 102 76 100 / 0 10 10 20 LITTLE ROCK AR 76 101 77 99 / 10 10 10 20 MONTICELLO AR 78 100 78 99 / 10 10 10 20 MOUNT IDA AR 72 102 73 99 / 0 10 10 10 MOUNTAIN HOME AR 70 99 74 96 / 0 20 20 30 NEWPORT AR 72 97 76 95 / 10 10 20 30 PINE BLUFF AR 76 99 76 98 / 10 10 10 20 RUSSELLVILLE AR 75 104 76 101 / 0 10 10 20 SEARCY AR 74 97 75 97 / 10 10 20 20 STUTTGART AR 75 97 76 97 / 10 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-WHITE-WOODRUFF-YELL. && SHORT TERM...55 / LONG TERM...64
Hazardous weather outlook, Sep 3, 5:00 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON SEP 3 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS DUE TO THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY. FOR THIS REASON...A HEAT ADVISORY HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS. OVER THE NORTHERN PORTION OF THE STATE...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE CONTINUE OVER MUCH OF CENTRAL AND SOUTH ARKANSAS ON TUESDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THESE AREAS THROUGH TUESDAY EVENING. TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY...AS CLOUDS INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THE BOUNDARY AND SEVERAL WAVES MOVING THROUGH AND INTERACTING WITH IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:18 PM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 25 more | 71 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.